Medline ® Abstract for Reference 70
of 'Erythrocytosis following renal transplantation'
Long-term follow-up of renal transplant recipients treated with losartan for post-transplant erythrosis.
Ducloux D, Fournier V, Bresson-Vautrin C, Chalopin JM
Transpl Int. 1998;11(4):312.
Post-transplant erythrosis (PTE) develops in 9%-22% of all renal transplant recipients. Defined as a persistently elevated hematocrit (>0.51), it occurs most commonly during the first 2 years post-transplantation in hypertensive males with excellent allograft function. Several studies have focused on a major role for angiotensin II in PTE pathogenesis, and some case reports have suggested that losartan is an effective treatment for PTE. Nevertheless, its long-term safety and efficiency have not been reported in renal transplant recipients suffering from PTE. We describe four patients successfully treated with losartan for PTE. Hematocrit remained normal for 21, 18, 15, and 15 months, respectively, after the beginning of losartan therapy. Mean erythropoietin concentration was not modified by treatment (17 +/- 3.7 mU/ml vs 17 +/- 3.8 mU/ml) and serum creatinine concentration remained stable. We conclude that losartan is a safe and effective long-term treatment for PTE.
Department of Nephrology and Renal Transplantation, Hôpital Saint Jacques, Besançon, France.